Physicians often prescribe the generically named drug, torsemide, to treat kidney disease, congestive heart failure and cirrhosis of the liver, MayoClinic.com reports. Categorized as a loop diuretic, the medication is sold as Dytor in Latvia, Bangladesh and India, according to Drugs.com. This drug works to reduce the levels of fluids in the body. The kidneys are forced to expel more liquid through increased urination. Doctors also may prescribe torsemide in the treatment of high blood pressure.
While Dytor works to flush fluids out of the person’s body, it can make the person urinate much more frequently, particularly during the first several weeks of treatment. MedlinePlus states this usually occurs for approximately six hours following each dose of torsemide. If the frequency of urination continues at a high level beyond the initial period of treatment, the physician should be consulted.
Dytor removes excess water from the person’s body, so it can cause a significant increase in thirst, according to MedlinePlus. Physicians expect this side effect to end on its own when the person’s body becomes accustomed to the medication. A consultation with a doctor should occur if excessive thirst continues.
Fatigue and Weakness
Dytor decreases the pressure of the blood through the arteries, veins and blood vessels. When this occurs following a period of high blood pressure, a feeling of sluggishness and weakness results. Normal tasks, especially lifting objects, can feel much more difficult because of this weakness. These side effects, classified as non-serious, usually cease on their own, according to MedlinePlus.
With less fluid in the body, the blood pressure of the person taking Dytor will decrease. This can cause a problem when the person suddenly stands or sits from a prone position, or when the person rises from bending over. This sudden drop in blood pressure, called postural hypotension, usually occurs only momentarily until the blood pressure normalizes. Drugs.com notes that during postural hypotension, the person may feel lightheaded or dizzy. This sense of unbalance can cause the person to stumble or fall, with the potential for injury. Lightheaded feelings or dizziness may also result in nausea and vomiting.